MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2892G
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure: no information.Date and name of index surgical procedure: (b)(6) 2018.The diagnosis and indication for the index surgical procedure?: no information.Did the needle break or did the needle pull off from the suture? is the entire needle retained or a portion of the needle? what is the size of the piece of needle that remained in patient¿s tissue? where is the retained piece located, in what structure? was the retained needle noticed during the initial procedure? were there any attempts to remove the needle during the initial procedure?: the needle wasn't broken.A nurse realized that there was no needle after the operation, but they couldn't find the needle.Were x-rays performed to localize the needle fragment?: no information.Are there any plans to remove the retained needle?: no information.What instruments were used to grasp the needle?: no information.Where was the needle grasped during use?: no information.Any patient consequences?: no information.What is physician¿s opinion as to the etiology of or contributing factors to the event?: no information.What is the patient¿s current status?: no information.".
 
Event or Problem Description
It was reported that the patient underwent unknown neurosurgery on (b)(6) 2018 and suture was used.The needle was not broken but remained inside the brain.A nurse realized that there was no needle after the operation, but they couldn't find the needle.Additional information has been requested.

Brand Name
ETHILON SUTURE 5"(13CM) 10-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7524112
Report Number2210968-2018-72881
Device Sequence Number16503633
Product Code GAR
UDI-Device Identifier10705031004252
UDI-Public10705031004252
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number2892G
Device Lot NumberJGK765
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;